MAUDE Adverse Event Report: ABBOTT LABORATORIES ALINITY S SYSTEM; TEST, EQUIPMENT, AUTOMATED BLOODBORNE PATHOGEN

ABBOTT LABORATORIES ALINITY S SYSTEM; TEST, EQUIPMENT, AUTOMATED BLOODBORNE PATHOGEN
Catalog Number 06P16-01
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
An abbott employee reported a splash to the face while performing maintenance on the alinity s processing module.While cleaning the sample probe wash station with a brush, saline was sprayed off the brush, and droplets entered the employee¿s mouth.The employee flushed her oral cavity with water.The employee was treated for possible exposure to infectious material at the emergency department with an examination by the attending physician and routine bloodwork.There was no other further follow up.There was no further impact to patient management or user safety reported.
 
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.All available patient information was included.Additional patient details are not available.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The abbott ambassador reported that while performing a preventive maintenance procedure on the alinity s system, serial number (b)(6), saline residue was inadvertently sprayed into the oral cavity while cleaning the wash station: sample idh with a brush.The wash station: sample idh was determined to be the issue.Return testing was not completed as returns were not available.A review of the service history for (b)(6) identified no contributing factors to the current complaint and no additional occurrences related to saline residue being inadvertently sprayed into the oral cavity have been reported.A review of complaint and trending data for the alinity s processing module did not identify any similar issues for splashing as described in this complaint.Additionally, review of complaint and trending data associated with the wash station: sample idh (part number b-30103523-01) did not identify an increase in complaint activity.A review of the manufacturing documentation did not identify any issues associated with the complaint issue.Labeling was reviewed and found to be adequate.Based on the available information, no systemic issue or deficiency of the alinity s processing module for serial (b)(6) or the wash station: sample idh was identified.

Brand Name
ALINITY S SYSTEM
Common Device Name
TEST, EQUIPMENT, AUTOMATED BLOODBORNE PATHOGEN
Manufacturer (Section D)
ABBOTT LABORATORIES
1921 hurd drive
irving TX 75038
Manufacturer (Section G)
ABBOTT LABORATORIES
1921 hurd drive
irving TX 75038
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key22027659
Report Number1628664-2025-00004
Device Sequence Number8111997
Product Code MZA
UDI-Device Identifier00380740138479
UDI-Public(01)00380740138479
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
BL125674
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number06P16-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2025
Supplement Date Received by Manufacturer05/30/2025
Initial Report FDA Received Date05/15/2025
Supplement Report FDA Received Date06/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
WASH STATION: SAMPLE IDH, B-30103523-01, UNKNOWN.; WASH STATION: SAMPLE IDH, B-30103523-01, UNKNOWN.
Patient SexUnknown